Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 28, 2020, 4:01 AM CDT for 11 counties in Oklahoma. It took effect at Mar 28, 2020, 12:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 4:01 AM CDT (09:01 UTC)
- In effect from
- Mar 28, 2020, 12:00 PM CDT
- Expired
- Mar 28, 2020, 3:07 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted.
443 WWUS84 KTSA 280901 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 401 AM CDT Sat Mar 28 2020 OKZ054>064-067-290000- /O.NEW.KTSA.FW.W.0004.200328T1700Z-200329T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Wagoner- 401 AM CDT Sat Mar 28 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, and Wagoner counties. * WIND...15 to 25 mph with gusts to 35 MPH. * HUMIDITY...Values falling between 20 and 30 percent this afternoon. * TEMPERATURE...High temperatures in the lower to mid 70s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
097 WWUS84 KTSA 282007 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 307 PM CDT Sat Mar 28 2020 OKZ054>064-067-282115- /O.CAN.KTSA.FW.W.0004.000000T0000Z-200329T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Wagoner- 307 PM CDT Sat Mar 28 2020 ...RED FLAG WARNING IS CANCELLED FOR NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has cancelled the Red Flag Warning. Relative humidity values have begun to increase along and north of I-44 as a cooler airmass pushes into the region. An elevated fire weather threat will remain along and south of I-44 for the next few hours, however fire weather conditions will begin to improve by late afternoon. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:25 AM CDT, 36 minutes earlier.
Area forecast discussion, Mar 28, 3:25 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 AM CDT Sat Mar 28 2020
.DISCUSSION...
Dryline/pacific front located across western Oklahoma this morning.
Additional showers and thunderstorms have developed along the
boundary and will translate east this morning. Surface low
tracking a little bit further south, so based on this and current
trends, will likely increase PoPs across northeast Oklahoma this
morning. Considerably drier air with gusty W-SW winds will ensue
behind the front as it moves through the region later this
morning and into the afternoon. Despite some greening up, will go
ahead and issue a red flag warning from noon to 7 pm for NE OK as
afternoon temps in the lower to mid 70s, RH value falling to the
20-30 percent range and wind gusts to 35 mph are expected. Dry
weather will continue for the remainder of the weekend with
slightly cooler temperatures on Sunday. The next system is still
on track to impact the region from Monday into Tuesday with
chances for widespread rainfall, especially SE OK where the
highest rain amounts are anticipated. Cooler temperatures closer
to seasonal averages are expected for the middle to latter parts
of next week. Another frontal boundary to move through Thursday,
so will include low PoPs for later in the next week. Stayed close
to the National Blend of Models for temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 46 71 47 / 20 0 0 0
FSM 77 46 70 49 / 50 0 0 0
MLC 76 45 71 49 / 30 0 0 0
BVO 74 44 70 44 / 20 0 0 0
FYV 74 44 68 46 / 50 0 0 0
BYV 74 44 67 45 / 50 0 0 0
MKO 76 44 69 48 / 30 0 0 0
MIO 74 44 68 44 / 30 0 0 0
F10 76 44 70 48 / 20 0 0 0
HHW 76 46 71 51 / 50 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 7 PM CDT this evening for
OKZ054>064-067.
AR...None.
&&
LONG TERM....23Hazardous weather outlook, Mar 27, 5:22 PM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 522 PM CDT Fri Mar 27 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 522 PM CDT Fri Mar 27 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing with another round possible after midnight. SIGNIFICANT WINDS. RISK...Limited. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Late Tonight. DISCUSSION... The storms that produced large hail have moved out of the area and are now moving across Missouri. As for eastern Oklahoma and northwest Arkansas, a couple of additional showers and storms will remain possible into the evening hours. An isolated storm may be strong to marginally severe. Tonight will feature the potential for another round of showers and storms mainly after midnight along a passing cold front. These storms will also have the potential to become severe with large hail and damaging winds the main concern. Winds will also begin to increase late tonight in response to a passing cold front with gusts up to 28 miles per hour at times by early tomorrow morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...No Hazards. EXTENDED DISCUSSION... A few thunderstorms may be ongoing early Saturday across far eastern Oklahoma and western Arkansas. Saturday will also feature a very high fire potential thanks due in part to warm temperatures, relative humidity values in the 20 to 30 percent range, and gusty westerly winds in the 30 to 35 mile per hour range. The greatest area of concern for fire danger will be from about highway 69 and northwestward. Other locations across eastern Oklahoma and northwestern Arkansas will be at least at a limited threat through the afternoon. Sunday will be dry, but shower and thunderstorm chances return by early next week as another upper system moves into the Plains. weather.gov/tulsa contains additional information. Snider
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:54 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 51 min |
| Mar 28, 5:08 AM CDT | Special Weather Statement | TSA | Creek | 52 min |
| Mar 28, 5:38 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 52 min |
| Mar 28, 5:51 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 39 min |
| Mar 28, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 17 min |
| Mar 28, 6:16 AM CDT | Special Weather Statement | TSA | Okfuskee | 44 min |
| Mar 28, 6:33 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 57 min |
| Mar 28, 6:35 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| Mar 28, 6:41 AM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Mar 28, 7:09 AM CDT | Special Weather Statement | TSA | Okmulgee | 36 min |
| Mar 28, 7:17 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Mar 28, 7:28 AM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
| Mar 28, 9:11 AM CDT | Special Weather Statement | TSA | Cherokee | 34 min |
| Mar 28, 3:08 PM CDT | Wind Advisory | TSA | Craig, Nowata, Ottawa, Pawnee, Washington | 5 hr |
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.